The crossing number of composite knots

Author: 

Lackenby, M

Publication Date: 

2009

Journal: 

JOURNAL OF TOPOLOGY

Last Updated: 

2019-04-23T19:10:25.577+01:00

Issue: 

4

Volume: 

2

DOI: 

10.1112/jtopol/jtp028

page: 

747-768

abstract: 

It is a very old conjecture that the crossing number of knots is additive
under connected sum. In other words, if K#K' is the connected sum of knots K
and K', then does the equality c(K#K') = c(K) + c(K') hold? We prove that
c(K#K') is at most c(K) + c(K') and at least (c(K) + c(K'))/152.

Symplectic id: 

48501

Download URL: 

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article